MAUDE Adverse Event Report: ARTHROCARE CORPORATION TRISTAR 50 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION TRISTAR 50 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASC4630-01
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified procedure, one of the three small beads at the front end of the tristar 50 icw blade had fallen into the incision, it was noticed when the bleeding was stopped on local tissues.The bead was clamped out with nucleus pulposus forceps.It is unknown if there was a back-up device available or if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H11: h2: additional information on b5 & h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during a knee joint surgery, one of the three small beads at the front end of the tristar 50 icw wand had fallen into the incision, it was noticed when the bleeding was stopped on local tissues.The bead was clamped out with nucleus pulposus forceps.The procedure was completed with a smith and nephew back up device.There was a delay less than 30 minutes and no further complications were reported.

Brand Name
TRISTAR 50 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22784585
Report Number3006524618-2025-00424
Device Sequence Number15490012
Product Code GEI
UDI-Device Identifier00817470001921
UDI-Public00817470001921
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASC4630-01
Device Lot Number2155024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown